Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 39, NWS Tallahassee, FL

October 18, 2020

NWS Tallahassee, FL issued this small craft advisory at Oct 18, 2020, 2:48 PM EDT. It took effect at Oct 18, 2020, 8:00 PM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2020, 2:48 PM EDT (18:48 UTC)
In effect from
Oct 18, 2020, 8:00 PM EDT
Expired
Oct 20, 2020, 4:00 AM EDT
In force
32 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

174 
WHUS72 KTAE 181848
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
248 PM EDT Sun Oct 18 2020

GMZ772-775-190300-
/O.NEW.KTAE.SC.Y.0039.201019T0000Z-201019T1800Z/
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
248 PM EDT Sun Oct 18 2020 /148 PM CDT Sun Oct 18 2020/

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 2 PM EDT /1 PM CDT/ MONDAY...

* WHAT...East winds around 20 kt with gusts up to 25 kt expected.

* WHERE...Waters from Apalachicola to Mexico Beach FL from 20 to 
  60 NM and Waters from Suwannee River to Apalachicola FL from 
  20 to 60 NM.

* WHEN...From 8 PM EDT /7 PM CDT/ this evening to 2 PM EDT /1 PM 
  CDT/ Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
806 
WHUS72 KTAE 190214
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1014 PM EDT Sun Oct 18 2020

GMZ772-775-191800-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-201019T1800Z/
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1014 PM EDT Sun Oct 18 2020 /914 PM CDT Sun Oct 18 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM
CDT/ MONDAY...

* WHAT...East winds 20 to 25 kt. Seas 4 to 6 ft with occasional
  seas up to 8 ft.

* WHERE...Waters from Apalachicola to Mexico Beach FL from 20 to 
  60 NM and Waters from Suwannee River to Apalachicola FL from 
  20 to 60 NM.

* WHEN...Until 2 PM EDT /1 PM CDT/ Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DVD
545 
WHUS72 KTAE 191752
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
152 PM EDT Mon Oct 19 2020

GMZ772-775-200200-
/O.EXT.KTAE.SC.Y.0039.000000T0000Z-201020T0800Z/
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
152 PM EDT Mon Oct 19 2020 /1252 PM CDT Mon Oct 19 2020/

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT /3 AM CDT/
TUESDAY...

* WHAT...East winds 20 to 25 kt. Seas 4 to 6 ft with occasional 
  seas up to 8 ft.

* WHERE...Waters from Apalachicola to Mexico Beach FL from 20 to 
  60 NM and Waters from Suwannee River to Apalachicola FL from 
  20 to 60 NM.

* WHEN...Until 4 AM EDT /3 AM CDT/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
861 
WHUS72 KTAE 200217
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1017 PM EDT Mon Oct 19 2020

GMZ772-775-200800-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-201020T0800Z/
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1017 PM EDT Mon Oct 19 2020 /917 PM CDT Mon Oct 19 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT /3 AM
CDT/ TUESDAY...

* WHAT...East winds around 20 kt with gusts up to 25 kt. Seas 4 to
  6 feet with occasional seas up to 8 feet.

* WHERE...Waters from Apalachicola to Mexico Beach FL from 20 to 
  60 NM and Waters from Suwannee River to Apalachicola FL from 
  20 to 60 NM.

* WHEN...Until 4 AM EDT /3 AM CDT/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 1:44 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 18, 1:44 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
144 PM EDT Sun Oct 18 2020

.AVIATION...
[Through 18Z Monday]

Scattering clouds mixed with mostly clear skies prevail thru the
afternoon under east-northeast winds below 10 kts. VFR conds
should continue for most of this TAF cycle, outside of the early
morning hrs where terminals (except ABY) may see brief periods of
MVFR cigs. Patchy mist is also possible at DHN, ECP, and VLD in
the 9-12Z timeframe. Little to no rain is expected.

&&

.PREV DISCUSSION [952 AM EDT]...

.NEAR TERM [Through Tonight]...

In the upper levels, nearly zonal flow or weak troughing will be
over the region today and tonight. At the surface, high pressure is
over the East Coast and Southeast. With easterly low level flow
continuing, moisture will rebound today. There is even a slight
chance for a shower this afternoon in the easternmost Florida Big
Bend Counties. Otherwise, dry weather will continue today and
tonight. Highs today will be in the upper 70s and lower 80s. Lows
tonight will be in the 60s.

.SHORT TERM [Monday Through Tuesday]...

East flow and a slow warming trend will continue into the short
term with high temperatures in the mid 80s both Monday and
Tuesday. Low temperatures will also continue to creep up as
moisture continues to return over the area, with low temperatures
Monday night in the mid to upper 60s. Although upper level ridging
remains, there will be a slight chance for a shower or
thunderstorm across the far eastern Big Bend during the
afternoons.

.LONG TERM [Tuesday Night Through Sunday]...

East flow and warm temperatures continue into the long term. Upper
ridging weakens a bit around midweek with several waves of deeper
moisture moving across the area from the east. This will bring a
return to some afternoon showers and thunderstorms for the long
term period. Ridging breaks down even more late week into the
weekend, with a cold front potentially approaching the region towards
the end of the period. Increased cloud cover and precipitation
could knock high temperatures down a peg into the low 80s, while
low temperatures are forecast to remain in the mid 60s to near
70.

.MARINE...

Periods of cautionary level winds will continue through most of
the week. Chances for showers and thunderstorms will return to the
forecast around midweek and last into the weekend.

.FIRE WEATHER...

There are no fire weather concerns for today. There may be some
areas with high dispersions over 75 tomorrow afternoon.

.HYDROLOGY...

Very little rainfall accumulation is expected over the next week
with area rivers all in good shape. No hydrology concerns are
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  85  68  86  69 /   0   0   0  10   0
Panama City   67  85  69  86  70 /   0   0   0  10  10
Dothan        61  82  64  84  66 /   0   0   0   0   0
Albany        61  82  64  85  67 /   0   0   0  10   0
Valdosta      64  84  66  85  69 /   0   0   0  10   0
Cross City    68  86  69  86  70 /  10  10   0  20  10
Apalachicola  70  84  70  84  71 /   0   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...McD
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...IG3
MARINE...Merrifield
FIRE WEATHER...McD
HYDROLOGY...Merrifield

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.